Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Starting on Topomax for Migraines. Advice anyone? inky

Posted by migraine sufferer on January 14, 2004, at 0:38:51

In reply to Starting on Topomax for Migraines. Advice anyone?, posted by inky on November 7, 2001, at 14:38:52

> Hi,
>
> I just started (last night first dose) on Topomax as a migraine prophylaxis.
>
> I don't have a history of any psychological disorders. just found this site through a Google search and you guys sound really knowledgeable.
>
> I've had migraines for most of my adult life and in the last few months they've become daily occurences. I've been taking Zomig and Ibuprofen to combat attacks -- have tried lots of other meds, too, both preventive and "abortive."
>
> My doctor, a headache specialist, recommended Topomax based on some very favorable results in his other patients.
>
> I'm a bit worried about side effects. They started me on 15 mg/day to increase by 15 mg each week until either the daily migraines go away or I reach 90 mg/day.
>
> I'm not taking any other neurological drugs.
>
> I'm a bit worried about the side effects. I do feel a bit groggy today but I don't know if it's from the Topomax. Is this commmon? Does it go away?
>
> My doctor mentioned tingling fingers, loss of mental acuity, depression, weight loss (not a negative in my opinion!) and dehydration.
>
> Has anyone experienced any of these? I'm particularly worried about the loss of mental acuity and grogginess since I need my brain power! I'm also worried about depression because I've seen what a horrible disease that can be.
>
> And I'd like to know if the side effects tend to go away with time. If so, how long does it take?
>
> If anyone has any advice, comments, experiences, etc. on taking Topomax for migraines, I'd appreciate it.
>
> Thanks!

Hi.
I realize this is a 2004 response to a 2001 question but....I was searching under "topomax" and found this site. a lot of knowledgeable-been there done-that people. I too was recently prescribed topomax for migraine prevention. Even at the low dose I'm scared to take a third dose. --Scared to death to close my eyes--and every heartbeat feels like my heart is going to jump out of my chest. Should I keep taking this?
I am on no other prescription drugs right now.
Thanks for any advice on this!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:migraine sufferer thread:50878
URL: http://www.dr-bob.org/babble/20040109/msgs/300472.html